Sign in to follow this  
RockyRoo

New to This...Thoughts Welcome

Recommended Posts

Hi all,

I'm 38 years old and was recently diagnosed with autonomic dysfunction with some peripheral nerve damage. I can remember passing out for the first time as a pre-teen and have fainted about five times since then. I am always dizzy when standing but 99.9% of the time it passes. I have IBS and psoriasis and Raynaud's which my new neuro says are all caused by the AD.

Despite this, from what I'm reading online, I think I have a mild case. I am active and on most days of the week do physical activity such as yoga or walking. Lately I've been doing more cardio and strength as I've read that helps.

My neuro had me track my BP and HR for 2 weeks both seated and standing. My HR jumps from about 70 to about 95. My BP runs low, around 105/70, and drops when I stand, around 96/66 for example. I imagine this HR inc and BP dec happen throughout the day when I stand up. My doc wants to treat with a med  that she says will stabilize both BP and HR, but it comes with a ton of possible side effects. I always get the side effects from meds and am very med sensitive. 

1. Should I go see a dysautonomia cardiologist to get a second opinion?

2. If I'm feeling pretty good, why treat with meds?

3. Any insights on why the HR jumps and BP falls? I want to understand the way this works. 

4. I had low iron and D that I'm treating. Is there any other underlying issue I should be checking on that could be causing this?

Any thoughts are appreciated!

Share this post


Link to post
Share on other sites
16 minutes ago, RockyRoo said:

. Any insights on why the HR jumps and BP falls? I want to understand the way this works.

That's actually normal. Usually, bp falls a little (say, 10points) and hr increase to compensate the change in gravity. High falls in BP, or increase of BP upon standing, is what is abnormal.

Share this post


Link to post
Share on other sites

Another underlying cause, potentially, is low B12.  Low B12 can cause nerve damage.  B12 deficiency has been shown in studies to be found in POTS patients.

I tend to agree that I would not take a med unless I needed it for symptoms.  Many people with POTS manage without meds, if they have a mild case.  Fluids, compression hose and other non medical interventions may be all that is needed to feel well.  It's good though to establish a relationship w a specialist bc if you develop more significant symptoms you have someone to go to for help in a timely manner.

Share this post


Link to post
Share on other sites

Just a thought - I also have Raynaud's, it affects my feet the most. Be careful with compression hose as it can trigger symptoms. I can not use them at all - my feet turn ice cold and then bright red when I take them off ( the hose, I mean ). I tried but had to stop wearing the hose after checking with my doc. 

Share this post


Link to post
Share on other sites

Thanks all!

MomtoGiuliana that's what I needed to hear. I'm a little disheartened with this doc bc I told her at my appointment that I felt like I was pretty healthy and was active. She explained that there is a spectrum of health with dysautonomia and that I might have a milder version. I do feel like I can manage it well, first of all by just finally putting a name to what is actually going on and being more aware of that throughout my day, but also by taking vitamins and doing the other interventions. 

Thanks for that confirmation!

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this